Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 9, 2012, 7:01 PM CDT for Live Oak County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 9, 2012, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS54 KCRP 100001
SVRCRP
TXC297-100045-
/O.NEW.KCRP.SV.W.0144.120710T0001Z-120710T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
701 PM CDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAKVILLE...OR 7 MILES NORTHEAST OF GEORGE WEST...AND MOVING WEST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
OAKVILLE...
GEORGE WEST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2851 9800 2849 9799 2845 9796 2833 9795
2827 9823 2852 9826
TIME...MOT...LOC 0001Z 085DEG 3KT 2841 9806
$$
871 follow-up statement
225
WWUS54 KCRP 100030
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
730 PM CDT MON JUL 9 2012
TXC297-100040-
/O.CAN.KCRP.SV.W.0144.000000T0000Z-120710T0045Z/
LIVE OAK-
730 PM CDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVE OAK COUNTY IS
CANCELLED...
* LOCATIONS IMPACTED INCLUDE...
OAKVILLE...
GEORGE WEST...
LAT...LON 2851 9800 2849 9799 2845 9796 2833 9795
2827 9823 2852 9826
TIME...MOT...LOC 0030Z 085DEG 3KT 2841 9809
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:37 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 9, 6:37 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 PM CDT MON JUL 9 2012 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...A TRANSITION TO MVFR CEILINGS IS EXPECTED OVERNIGHT GENERALLY EAST OF US 281. THE DEVELOPMENT OF SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS IS EXPECTED TO COMMENCE AFTER 14Z TUESDAY AREAWIDE WITH THE GREATEST CHANCE MAINLY OVER THE COASTAL BEND/VICTORIA CROSSROADS REGION. CEILINGS TO PERSIST YET PREDOMINATELY IN THE VFR CATEGORY DRG THE AFTN...YET BRIEF MVFR VISIBILITIES ARE EXPECTED NEAR SHOWERS/THUNDERSTORMS. EXPECT LGT SFC WIND OVERNIGHT WITH MODERATE ONSHORE FLOW DRG THE AFTN TUESDAY. && .PREV DISCUSSION... /ISSUED 350 PM CDT MON JUL 9 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SUFFICIENT HEATING COMBINED WITH ABUNDANT MOISTURE AT OR ABOVE 2 INCHES...AND AN AREA OF LOWER PRESSURE ALOFT ALONG THE NORTHERN TEXAS COAST...WILL CONTINUE TO ALLOW FOR CONVECTION THROUGH THE AFTERNOON HOURS. THE MAJORITY OF THE CONVECTION SHOULD WANE AS HEATING IS LOST... HOWEVER ADDITIONAL STORMS THAT WILL DEVELOP OVER CENTRAL TEXAS MAY CONTINUE TO DRIFT SOUTHWARD...AFFECTING AT LEAST THE NORTHERN CWA. STORM MOTION IS EXPECTED TO BE SLOW...AND WITH THE RICH MOIST TROPICAL AIRMASS...AND ANY COLLISION WITH THE SEA BREEZE OR OUTFLOW BOUNDARIES...THERE IS THE POTENTIAL THAT STRONGER OR HEAVIER STORMS COULD PRODUCE RAINFALL AMOUNTS UP TO AN INCH AT TIMES. HOWEVER... OVERALL DUE TO THE LACK OF UPPER SUPPORT... CONVECTION SHOULD BE BRIEF WITH RAINFALL GENERALLY LESS THAN HALF AN INCH. DURING THE OVERNIGHT...THE UPPER TROUGH/WEAKNESS WILL CONTINUE TO ENCROACH FURTHER SOUTH ALONG THE TEXAS COAST...WHICH SHOULD AIDE IN SHOWER AND THUNDERSTORM DEVELOPMENT EARLY TUESDAY MORNING. THE ASSOCIATED SURFACE BOUNDARY WILL ALSO SHIFT SLOWLY SOUTHWARD BEFORE STALLING OVER CENTRAL TEXAS. THIS WILL ALSO BECOME A FOCUS FOR ADDITIONAL CONVECTION WHICH WILL CONTINUE TO AFFECT THE SOUTH TEXAS REGION. THEREFORE...CHANCE POPS WILL REMAIN IN THE FORECAST THROUGH TUESDAY AND TUESDAY NIGHT...WITH LIKELY POPS ALONG THE NORTHERN CWA TUESDAY. TEMPERATURES WILL BE SLIGHTLY COOLER WITH THE EXPECTED INCREASE IN CLOUD COVERAGE...WITH SLIGHTLY WARMER OVERNIGHT LOWS. LONG TERM (WEDNESDAY THROUGH MONDAY NIGHT)...CHANCES AND COVERAGE OF PRECIP CONTINUE TO BE THE MAIN FOCUS FOR THE EXTENDED PERIOD. MODELS CONTINUE TO SHOW AN UPPER LEVEL RIDGE POSITIONED OVER FOUR CORNERS REGION AND A BROAD MID LEVEL WEAKNESS STRETCHING DOWN INTO THE TEXAS COAST AT THE START OF THE PERIOD. PWAT VALUES OF 2.3 TO 2.4 INCHES ARE FORECAST FOR WEDNESDAY AND WILL CONTINUE TO REMAIN HIGH OVER THE REGION THROUGH THE END OF THE WEEK. WITH ABUNDANT MOISTURE OVER THE AREA...AND LIMITED INHIBITION (700MB TEMPS NEAR 8 DEGREES)...UPPED POPS TO 50 OVER THE NORTHEAST COUNTIES FOR WEDNESDAY. TAPERED OFF POPS AFTER WEDNESDAY...KEEPING CHANCE POPS FOR DAYTIME PRECIPITATION TO OCCUR THROUGH FRIDAY AND SATURDAY. KEPT TEMPS A BIT COOLER THAN NORMAL DUE TO CLOUD COVER AND RAIN MAINLY OVER THE NORTHEASTERN PORTIONS OF THE ZONE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 76 93 76 / 30 50 30 40 20 VICTORIA 75 89 75 90 74 / 40 60 40 50 20 LAREDO 79 100 79 99 78 / 20 30 30 40 20 ALICE 75 95 75 95 76 / 30 40 30 40 20 ROCKPORT 80 90 79 90 79 / 30 50 40 40 20 COTULLA 76 94 75 96 75 / 20 50 40 40 20 KINGSVILLE 76 95 76 96 76 / 30 40 30 40 20 NAVY CORPUS 79 90 78 90 78 / 30 50 30 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM
Hazardous weather outlook, Jul 9, 5:31 AM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT MON JUL 9 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS TUESDAY AND WEDNESDAY. A FEW OF THESE STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. IN ADDITION...SLOW STORM MOTIONS COULD RESULT IN ISOLATED POCKETS OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/JV
In the hours before
Special weather statement, Jul 9, 6:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 651 PM CDT MON JUL 9 2012 TXZ231-100030- LIVE OAK- 651 PM CDT MON JUL 9 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKVILLE...OR 7 MILES NORTHEAST OF GEORGE WEST. THE STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:23 PM CDT | Areal Flood Advisory | CRP | Live Oak | 112 min |
| Jul 9, 9:25 PM CDT | Small Craft Advisory for Winds | CRP | 7 hr | |
| Jul 10, 8:31 AM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 10, 1:33 PM CDT | Special Marine Warning | CRP | 57 min | |
| Jul 10, 2:16 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 10, 3:57 PM CDT | Small Craft Advisory | CRP | 11 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.